Ask a doctor

I Had Juvederm XC Injected into my Lips About 3-4 Weeks Ago?

I had microdermabrasion and a microcurrent facial done yesterday. Now, my bottom lower lip is swollen and lumpy on the right side. It hurts and it looks horrible. It looks just how it did right after I had my lips injected. What is going on here? Was this caused by the microcurrent? I had this same facial a week ago and I was fine, no negative reactions or anything at all. What gives? Should I just ice it and put on arnica? Will the swelling go back down? I'm a little scared :(

Doctor Answers (4)

Juvederm and microderm/current 3-4 wks after

+1

While the microcurrent would likely not cause this, microdermabrasion can cause temporary erythema/swelling, regardless of if you did or did not recently have filler. It should not have created lumps 3-4 wks after the injection. I would return to the physician that injected the filler for a follow up. Best of luck.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 237 reviews

I Had Juvederm XC Injected into my Lips About 3-4 Weeks Ago?

+1

 No, I am familiar with micro-current devices used on the face and this would not affect the Juderm injected into your lips.  This is a bit puzzling and I'd call and ask the plastic and cosmetic surgeon that did your Lip Augmentation if things don't quickly resolve..just to be sure all is well.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Facials & Juvederm

+1

Hi MR.  The facial should not have affected your injections unless some very hard message was used on the same area.  We would suggest going back to your original injector if the product is uneven.  

We are also in Orange County so if you need the product reversed or are considering switching injectors, we would be happy to offer you a free consultation.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Facial and microcurrent after Juvederm

+1

If you had a facial like this a week ago and you were fine, I doubt very much it's from that. Also, at 3-4 weeks out the Juvederm is well-settled. Sometimes microcurrent facials can cause a herpetic outbreak - any chance you have that? I would recommend you see your original injector about the Juvederm, just to doublecheck the area, and yes, you can ice and take Arnica in the meantime.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.